MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT II; SCREW, FIXATION, BONE
Catalog Number AR-1928SF-2
Health Effect - Clinical Codes Rash (2033); Test Result (2695)
Date of Event 04/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is the first of two submissions for the same patient event.The other is 1220246-2016-00574 ((b)(4)).The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.A likely cause of this type of event is a reaction of the patient to the material(s) implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by a patient's mother that the ar-1928sf-2, corkscrew ft ii suture anchor ((b)(4)), along with the ar-1928sf-3,corkscrew ft iii suture anchor ((b)(4)), were being used in a left rotator cuff and biceps triceps repair procedure.The procedure was completed successfully.The patient started noticing a red rash at the surgery site the day after the procedure.The surgeon recommended the patient go see a dermatologist.The dermatologist prescribed prednisone, and recommended the patient to go to an allergist.Patient was tested for h.Pylori and came back negative.No metal allergy tests happened at this time.Finally went to the hospital and had a heavy metal panel done for arsenic, mercury, and lead, and that test came back negative.To date, patient still has a rash at the surgical site and also has fluid and blood coming from his ears.Reporter has been instructed that since the patient is an adult for hippa purposes any further contact would need to be directly with the patient.Arthrex has requested the contact information for the patient.As of 12/13/2016 the contact information has not been provided.Patient: male, (b)(6).

Brand Name
SUTURE ANCHOR, CORKSCREW FT II
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6173239
Report Number1220246-2016-00573
Device Sequence Number865573
Product Code HWC
UDI-Device Identifier00888867023703
UDI-Public00888867023703
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1928SF-2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2016
Initial Report FDA Received Date12/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR